| Model Number |
CYF-5 |
| Medical Device Problem Code |
Microbial Contamination of Device (2303)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/02/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Prior to the device evaluation, the device was sent out for additional microbiological testing.The microbiological analysis results are pending.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
Event or Problem Description
It was reported that, during reprocessing, the cystonephrofiberscope tested positive for 47 colony forming units (cfus) of staphylococcus lugdunensis, staphylococcus haemolyticus, and staphylococcus epidermidis (all channels were sampled).The device was sampled again on june 4, 2024 and tested positive for 1 cfu of an unspecified microorganism (all channels were sampled.The device was sampled again on (b)(6), 2024 and tested positive for 1 cfu of acinetobacter radioresistens and staphylococcus saprophyticus (all channels were sampled).The user did not report any contamination or any other serious deterioration in the state of health of any person, to which the scope could have been a contributory cause.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of third-party testing, the device evaluation and the lms final investigation.Despite good faith attempts the user cleaning disinfection and sterilization (cds) processes were not shared.Additional information: d8, d9, h3, h4, h6, h11.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: on (b)(6) 2024.Sampling from: all channels.Cfu: <1 cfu/endoscope.Bacterial identification: n/a.The device was evaluated where no abnormalities were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu after repair, the results conformed to the regulation's recommendation.Olympus will continue to monitor field performance for this device.